MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ BILIARY RX STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ BILIARY RX STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570730
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A fully constrained wallflex biliary rx partially covered stent and delivery system were returned for analysis.The stent was received fully covered by the outer sheath and not deployed.Visual examination of the returned device found the clear outer sheath was broken at the guidewire access sheath (gas) section and the inner shaft was kinked.No other issues with the delivery system were noted.The noted damage is consistent with excessive force being applied to the delivery system.Given the event description and condition of the returned device, the investigation concluded that the observed failures were likely caused by handling of the device or portion of the device without direct patient contact either during unpacking, preparation or shipping.Therefore, the most probable root cause for this complaint is handling damage.A review of the device history record (dhr) confirmed that the device met all material, assembly and product specifications at the time of release to distribution.A search of the complaint database revealed that no other similar complaints exist for the specified batch.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx partially covered stent was to be used in the pancreas during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2018.According to the complainant, during unpacking, it was noted that the clear outer sheath just above the stent was kinked and crushed.The procedure was completed with another wallflex biliary stent.There were no patient complications reported as a result of this event.The patient¿s condition at the conclusion of the procedure was reported to be stable.Note: this event has been deemed an mdr-reportable event based on the investigation results which revealed that the clear outer sheath was broken at the guidewire access sheath (gas) section.

Brand Name
WALLFLEX¿ BILIARY RX STENT SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7523667
Report Number3005099803-2018-01477
Device Sequence Number19258444
Product Code FGE
UDI-Device Identifier08714729759324
UDI-Public08714729759324
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2019
Device Model NumberM00570730
Device Catalogue Number7073
Device Lot Number21394464
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2018
Initial Report FDA Received Date05/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1